Alert archive / Florida / River Flood Warnings in 2017

River Flood Warning 31, NWS Tallahassee, FL

September 10, 2017Dixie County, Levy County, Florida

NWS Tallahassee, FL issued this river flood warning at Sep 10, 2017, 10:24 AM EDT for Dixie County, Levy County, Florida. It took effect at Sep 11, 2017, 2:00 PM EDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Sep 10, 2017, 10:24 AM EDT (14:24 UTC)
In effect from
Sep 11, 2017, 2:00 PM EDT
Expired
Sep 12, 2017, 10:53 AM EDT
In force
21 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Dixie County, FL, Levy County, FL

The radar

The Tallahassee radar (KTLH), 167 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwannee River at Fowlers Bluff (in NAVD88) (FWBF1).

Action stage
3.5 ft
Minor stage
5 ft
Moderate stage
7.5 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02323590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

239 
WGUS42 KTAE 101424
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 AM EDT Sun Sep 10 2017

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy 
  Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-075-111424-
/O.NEW.KTAE.FL.W.0031.170911T1800Z-170912T1453Z/
/FWBF1.1.ER.170911T1800Z.170912T0000Z.170912T0253Z.NO/
1024 AM EDT Sun Sep 10 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Suwannee River at Fowler Bluff (CR 347).
* From Monday afternoon, or until the warning is cancelled.
* At  9:00 AM Sunday the stage was 0.8 feet.
* Minor flooding is forecast.
* Flood stage is 5.0 feet.
* Forecast: Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 6.4 feet by tomorrow evening. The river 
  will fall below flood stage by tomorrow late evening.
* Impact: At 7.0 feet: Water will enter many of the houses not built 
  on stilts. Many homes cut off due to water over the road.

&&

LAT...LON 2944 8298 2936 8302 2930 8310 2931 8315 2934 8316 2945 8304


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 10, 6:51 AM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 10, 6:51 AM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
651 AM EDT Sun Sep 10 2017

.AVIATION [Through 12Z Monday]...

Increasing northeasterly winds today, increasing significantly late
in the period. Generally MVFR conditions, continuing to deteriorate
throughout day. Showers currently beginning to make their way through
the area, increasing in coverage as the day progresses.

&&

.PREV DISCUSSION [356 AM EDT]...

.NEAR TERM [Through Today]...

Hurricane Irma is currently approaching Key West early this sunday
morning and is forecast to move northward skirting along or just
inland across the southwest coast of Florida by this evening. Irma
has a very big wind field and northeasterly winds will continue
to increase during the day. Rain will also be spreading into the
local region from the south and east. The greatest impacts from
Irma will begin late tonight and continue through Monday. Final
preparations for Hurricane Irma should be completed this morning
or early afternoon at the latest.

.SHORT TERM [Tonight Through Tuesday]...

We will see impacts from Hurricane Irma during this period.
Tropical storm force winds will most likely arrive in Dixie County
before midnight and spread northward across the Florida Big Bend
into South Georgia before sunrise Monday. Hurricane conditions are
most likely to arrive in Dixie County around 12Z Monday and reach
the Florida-Georgia line Monday afternoon. Irma is expected to
weaken to a tropical storm as it moves north of U.S. 84 later
Monday afternoon. Tropical storm conditions should end from south
to north across the region Monday evening.

Storm surge values of 4 to 6 feet above ground are expected along
the Florida Big Bend coast. However, deeper inundation will be
possible if the forecast track moves further west.

Specific impacts can be found by clicking the Local Products tab
at www.weather.gov/srh/tropical/?office=tae

.LONG TERM [Tuesday Night Through Sunday]...

Irma will be northwest of the forecast area by Tuesday. Wrap
around moisture on the east side of its remnants will allow for a
20-40% chance of showers and thunderstorms through Thursday, with
the highest chances over south central Georgia and the eastern Big
Bend. Ridging will build as we head into the weekend, lowering
chances for rain. Highs will be mostly in the mid 80s and lows
will be mostly in the 60s, possibly upper 50s in southeast Alabama
over the weekend.

.MARINE...

Irma will move north along the west coast of the FL Peninsula
through Monday morning, bringing hurricane conditions to our
eastern coastal waters and tropical storm force winds to our
western waters with gusts to hurricane force possible there as
well. Winds and seas will gradually fall through mid week as the
storm lifts to the north.

.FIRE WEATHER...

Transport winds will be high. Winds will continue to increase at the
surface. Rain chances will increase beginning Sunday.

.HYDROLOGY...

Storm total rainfall is now expected to be 8 to 10 inches west of
a Cross City to Perry to Valdosta line, 5 to 7 inches west from
that line to Albany and Tallahassee and 3 to 5 inches northwest of
the Flint River to the Chattahoochee River. Rainfall rates from
hurricanes can be quite high and could result in rapid flooding
of low lying and poor drainage areas such as those in cities and
along streams and creeks. A flash flood watch is now in effect for
most of our Florida Big Bend and Georgia zones. Many area rivers
in the watch area are now forecast to reach minor flood stage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  65  70  61  84 /  60  90  90  40  10
Panama City   78  66  74  66  81 /  30  60  70  20  10
Dothan        76  61  67  59  78 /  40  70  90  60  20
Albany        75  62  70  60  80 /  50  90  90  70  20
Valdosta      73  65  72  61  84 /  90  90  90  40  20
Cross City    77  69  75  68  86 /  90  90  80  30  20
Apalachicola  79  66  76  67  84 /  40  70  70  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Coastal Dixie-Coastal Franklin-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland
     Dixie-Inland Franklin-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Lafayette-Leon-Liberty-Madison.

     Flash Flood Watch from late tonight through Monday evening for
     Coastal Dixie-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Inland Dixie-Inland Jefferson-Inland Taylor-
     Inland Wakulla-Lafayette-Leon-Madison.

     Tropical Storm Warning for Calhoun-Central Walton-Coastal Bay-
     Coastal Gulf-Holmes-Inland Bay-Inland Gulf-Jackson-North
     Walton-South Walton-Washington.

GA...Hurricane Warning for Baker-Berrien-Brooks-Calhoun-Clay-Colquitt-
     Cook-Decatur-Dougherty-Early-Grady-Lanier-Lee-Lowndes-
     Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
     Tift-Worth.

     Flash Flood Watch from late tonight through Monday evening for
     Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-
     Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
     Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
     Tift-Turner-Worth.

     Tropical Storm Warning for Ben Hill-Irwin-Turner.

AL...Tropical Storm Warning for Coffee-Dale-Geneva-Henry-Houston.

GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River Fl out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach out
     20 NM-Waters from Suwannee River to Apalachicola FL from 20
     to 60 NM.

     Tropical Storm Warning for Coastal waters from Apalachicola to
     Destin FL out 20 NM-Waters from Apalachicola to Destin FL
     from 20 to 60 NM.

&&

NEAR TERM...Barry
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Humphreys
HYDROLOGY...Wool

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 11:30 PM EDTStorm Surge WarningTAEDixie, Jefferson, Taylor, Wakulla46 hr

Nearby

River Flood Warnings in Florida, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.